MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T; CATHETER, IRRIGATION
Catalog Number 2229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an abdominal hysterectomy on (b)(6) 2025 and a drain was used.15fr was placed in the douglas pouch after an ob-gyn surgery.The doctor tried to remove it but it could not remove because the reservoir could not suck exudate properly on the first day after surgery and another doctor tried to remove it but the tube was broken and the stump part got into the abdomen, and re-operation was performed to remove the foreign matter from the abdomen.When we send the sample to you, we will let you know its return date and tracking number.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(6) additional information: h6 component code: g07002 - device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: the patient is 53 years old, female, 170cm, 84kg.Re-operation (relaparotomy) was performed to remove the foreign matter from the abdomen.The patient is stable.The procedure was a total abdominal hysterectomy.Additional information has been requested and not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? was leakage detected? if so, where? was another product used? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? what date was 2nd procedure performed remove the piece of drain left in the patient? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: b3 date of event, d9.Additional information has been requested and received.Date of event where product had an issue? june 24, 2025.Were there any intra-operative complications? if so, what were they? yes.During attempted removal of the drain on postoperative day 1, the tube could not be extracted.Upon reattempt by another physician, the tube ruptured, and the distal portion migrated into the abdominal cavity.A reoperation was required to remove the foreign object.Where was the tip of drainage tube located? the drainage tube was placed in the pouch of (b)(6) how was the drain secured? unk.What was the date of first activation? (b)(6) 2025.How was the product function verified following the first activation? unk.Who monitored the drainage and how often? unk was leakage detected? if so, where? unk.Was another product used? unk.Were any concomitant procedures performed? unk.What symptoms did the patient experience following the index surgical procedure? onset date? drainage was minimal on postoperative day 1, and difficulty in removal was observed.Tube rupture and migration of the distal portion into the abdominal cavity occurred on (b)(6) 2025.What date was 2nd procedure performed to remove the piece of drain left in the patient? (b)(6) 2025.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician noted that the patient¿s spouse works for a medical device manufacturer and requested a report.The physician is responding to that request.What is the patient's current status? the patient is stable.Surgeon¿s name? unk.Product lot number? unk.If applicable, will product be returned? if so, please provide the return date and tracking information.The device was received at sukagawa.H3 evaluation: complaint sample review: one complaint sample of drain without any trocar was received for evaluation; product was checked visually and found that there were significant pinned marks / cut marks visible nearby and on the separation surface of the drain.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review: not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review: not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video: not applicable, as there was no complaint sample image / video received for evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 investigation conclusions corrected h3 investigation summary: complaint sample review : one complaint sample of drain without any trocar was received for evaluation; product was checked visually and found that there were significant pinned marks / cut marks visible nearby and on the separation surface of the drain.Even though the condition is confirmed, it is found not justified since the assignable cause for the condition is not related to the manufacturing process within control.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review : not applicable, as lot number of the complaint was unknown, hence, batch history review was not performed.Retention sample review : not applicable, as lot number of the complaint was unknown, hence, retention sample review was not performed.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.

Brand Name
BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN T
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22546123
Report Number2210968-2025-08363
Device Sequence Number15203767
Product Code GBX
UDI-Device Identifier10705031003576
UDI-Public10705031003576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/23/2025
09/24/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/11/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight84 KG